New Mexico, 2020Drought in New Mexico, August 1 to 31, 2020
August 1 to 31, 2020 · NWS ABQ · 34 events in 34 counties and zones
Drought conditions across northern and central New Mexico continued to deteriorate during the month of August. Moderate to extreme drought worsened to about 95 percent of the state of which about 22 percent was deemed as extreme drought.
Every event with a place to put it; 34 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 34
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions across northern and central New Mexico continued to deteriorate during the month of August. Moderate to extreme drought worsened to about 95 percent of the state of which about 22 percent was deemed as extreme drought. A well below normal monsoon season continued across the state as an area of high pressure strengthened over the desert southwest. This resulted to record heat and dry conditions continuing throughout the month. Precipitation totals during the month of August were generally less than half an inch across western New Mexico with totals ranging around half an inch to near an inch in central New Mexico. Northeast New Mexico fared a little better with rain totals of about one to two inches, but this was still below normal for the area. August 2020 was one of the warmest and driest on record for New Mexico.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 31, 10:51 PM MST, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 31, 10:51 PM MST, 1 hour 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1151 PM MDT Fri Jul 31 2020
.AVIATION...
06Z TAF CYCLE
Through 3 AM MDT, showers and thunderstorms will gradually diminish
and exit south central and eastern parts of the forecast area to the
south and southeast. Saturday looks to be a lot like Friday was with
scattered-to-numerous showers and thunderstorms tracking quickly
south and south southeastward across central and eastern areas at
speeds from 15 to 35 kt. Scattered-to-isolated storms are also
expected over west central areas. Some thunderstorms should again
turn severe with large hail and wet microbursts with damaging winds
in the afternoon. Across central and western areas high temperatures
a few to around 8 degrees above normal will make density altitude an
important consideration for flights near complex terrain.
44
&&
.PREV DISCUSSION...1054 PM MDT Fri Jul 31 2020...
.UPDATE...
Severe Thunderstorm Watch 408 has expired. Removed headlines from
affected zones. Zones are out.
&&
.PREV DISCUSSION...310 PM MDT Fri Jul 31 2020...
.SYNOPSIS...
High pressure aloft will remain west of New Mexico through Monday,
with daily rounds of showers and storms to be focused along the
central mountain chain and over the eastern plains. By the middle of
next week, the stream of monsoon moisture may resume, with showers
and storms becoming more numerous over western New Mexico and high
temperatures overall cooling down a few degrees.
&&
.DISCUSSION...
SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)...
A favorable set-up remains in place for severe weather through this
evening. The H5 high remains centered over AZ while a trough is
digging south into western KS/OK. Increased northwest flow over the
area has allowed for deep shear of about 35-40 knots across much of
eastern NM along with CAPE values of 1500-2000 J/kg. Isolated storms
have already begun to form over the northern Sangre de Cristos at the
time of this writing, and the steering flow will move these storms
SSE, hugging the terrain. As such, outflow boundaries will play a
part in the storms moving off the high terrain through these evening.
With plenty of shear, rotating supercells will be likely initially
with the primary threat being large hail. As the evening progresses,
the outflow-dominant storms will then likely congeal into an MCS
which will shift the focus to damaging winds with wind gusts in
excess of 60 mph as they continue to move SSE into southeast NM. The
severe weather threat should taper off after about 9 PM, but isolated
showers/storms may continue overnight across the southeast.
The same overall set-up will stay in place on Saturday with another
round of afternoon showers and thunderstorms expected. Central and
eastern NM will once again be favored for scattered to numerous
storms, but moisture sloshing farther west may allow for an uptick
in coverage near the Continental Divide and Gila. The deep shear,
moderate instability, and steep lapse rates will still be in place
which will once again support a few strong to severe thunderstorms.
The area most favored for this will once again be along and east of
the central mountain chain.
LONG TERM...(SUNDAY THROUGH FRIDAY)...
North to northwest flow aloft will persist Sunday into Monday, with
convection favoring the central mountain chain and east.
Models are in agreement by the middle of next week, Wednesday or
Wednesday night, the upper high will be suppressed far enough to our
east and south to allow a resumption of the stream of monsoon
moisture into western and central New Mexico. This results in high
temperatures especially over western New Mexico cooling to a few
degrees below normal, and a corresponding increase in pops. By the
weekend though, models also suggest the plume may become confined to
the southern half of New Mexico due to somewhat stronger and drier
westerly flow developing over the central Rockies. Thereafter the
high center may drift back over New Mexico, with a relative downturn
in pops and warmer temperatures overall.
&&
.FIRE WEATHER...
Daily rounds of scattered to numerous storms will remain in the
forecast through at least early next week. Storm coverage will mostly
favor central and eastern NM each day, but increasing low- level
moisture near the Continental Divide may support isolated storms in
the area. Storm chances trend down while temperatures trend up
starting on Tuesday as the upper-level high moves over the state.
Precipitation chances trend up again by Thursday as the high moves
just far enough east to allow for increasing moisture across western
NM.
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jul 31, 2:15 PM MST, 9 hours 45 minutes before
Hazardous Weather Outlook...UPDATE
National Weather Service Albuquerque NM
315 PM MDT Fri Jul 31 2020
NMZ201>241-011000-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
315 PM MDT Fri Jul 31 2020
This hazardous weather outlook is for portions of northern and
central New Mexico.
.DAY ONE...This afternoon and Tonight
A significant increase in moisture will spread more thunderstorms
across central to eastern New Mexico this afternoon through tonight.
Some of the storms could be strong to severe with large hail,
damaging wind gusts and heavy downpours.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Central to eastern New Mexico will remain favored for strong
thunderstorms Saturday through Monday with a few storms producing
heavy downpours, large hail, and gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotters across central to eastern New Mexico are encouraged to
report hail and wind gusts and any damage, as well as rainfall
amounts through the National Weather Service Albuquerque web site at
weather.gov/abq or by calling 1.888.386.7637. You can also submit
storm reports and photos on our Facebook page or via Twitter using
the hashtag nmwx.
In the hours before
Special weather statement, Jul 31, 8:13 PM MST, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
913 PM MDT Fri Jul 31 2020
NMZ233>235-237-010345-
Guadalupe County-Curry County-Quay County-De Baca County-
913 PM MDT Fri Jul 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DE BACA...
SOUTHWESTERN QUAY...WEST CENTRAL CURRY AND EAST CENTRAL GUADALUPE
COUNTIES UNTIL 945 PM MDT...
At 912 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Puerto De Luna to near Quay.
Movement was south at 35 mph.
Pea size hail and wind gusts up to 50 mph will be possible with
these storms.
Heavy rain will also be possible with these storms.
Locations impacted include...
Quay, House, Ragland, Sumner Lake State Park, Sumner Lake, Forrest
and Mcalister.
This includes Interstate 40 between Mile Markers 278 and 282.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central New Mexico.
LAT...LON 3455 10448 3468 10353 3512 10377 3497 10464
TIME...MOT...LOC 0312Z 348DEG 32KT 3486 10448 3494 10372
Guyer
Special weather statement, Jul 31, 8:15 PM MST, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
915 PM MDT Fri Jul 31 2020
NMZ230-231-010330-
Harding County-Union County-
915 PM MDT Fri Jul 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARDING AND
SOUTHWESTERN UNION COUNTIES UNTIL 930 PM MDT...
At 915 PM MDT, Doppler radar was tracking a strong thunderstorm over
Bueyeros, or 18 miles northeast of Mosquero, moving southeast at 25
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Bueyeros.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
northeastern New Mexico.
LAT...LON 3603 10392 3614 10374 3591 10344 3573 10371
TIME...MOT...LOC 0315Z 324DEG 24KT 3597 10373
Guyer
Special weather statement, Jul 31, 8:16 PM MST, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
916 PM MDT Fri Jul 31 2020
NMZ231-234-010330-
Harding County-Quay County-
916 PM MDT Fri Jul 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARDING AND
NORTHEASTERN QUAY COUNTIES UNTIL 930 PM MDT...
At 915 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Ute Lake State Park, or 23 miles west of Nara Visa,
moving southeast at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Logan and Ute Lake State Park.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
northeastern and east central New Mexico.
LAT...LON 3563 10376 3574 10340 3546 10314 3530 10356
TIME...MOT...LOC 0315Z 324DEG 24KT 3559 10351
Guyer
Special weather statement, Jul 31, 8:48 PM MST, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
948 PM MDT Fri Jul 31 2020
NMZ230-231-234-010415-
Harding County-Union County-Quay County-
948 PM MDT Fri Jul 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARDING...
NORTHEASTERN QUAY AND SOUTHERN UNION COUNTIES UNTIL 1015 PM MDT...
At 948 PM MDT, Doppler radar was tracking a strong thunderstorm 20
miles southwest of Hayden, or 22 miles west of Nara Visa, moving
south at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Rosebud.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
northeastern and east central New Mexico.
LAT...LON 3551 10356 3586 10379 3597 10347 3564 10321
TIME...MOT...LOC 0348Z 337DEG 17KT 3571 10348
Guyer
Local storm report, Jul 31, 9:18 PM MST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1018 PM MDT FRI JUL 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 8 ESE ALBUQUERQUE 35.07N 106.49W
07/31/2020 BERNALILLO NM PUBLIC
LARGE PINE TREE TOPPLED NEAR NAKOMIS DRIVE AND OTHER
BRANCHES SNAPPED OFF TREES IN THE AREA.
&&
EVENT NUMBER ABQ202001389
GUYERSpecial weather statement, Jul 31, 10:28 PM MST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1128 PM MDT Fri Jul 31 2020
NMZ236-238-239-010615-
Eastern Lincoln County-Chaves County Plains-Roosevelt County-
1128 PM MDT Fri Jul 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LINCOLN...ROOSEVELT
AND CHAVES COUNTIES UNTIL 1215 AM MDT...
At 1126 PM MDT, Doppler radar was tracking a strong outflow boundary
along a line extending from 7 miles southwest of Lingo to Roswell to
19 miles east of Arabela. Movement was south at 45 mph.
Wind gusts up to 50 mph will be possible with this boundary. Heavy
rainfall and small hail will be possible over Roosevelt County.
Locations impacted include...
Roswell, Portales, Dexter, Hagerman, Lake Arthur, Elida, Dora,
Causey, Milnesand and Bitter Lake Wildlife Refuge.
This includes the following highways...
Highway 285 between Mile Markers 79 and 142.
Highway 380 between Mile Markers 156 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Blowing dust associated with strong thunderstorm winds can reduce
visibilities below one quarter mile at times.
&&
LAT...LON 3357 10372 3340 10372 3339 10376 3297 10377
3296 10484 3314 10491 3385 10489 3389 10400
3430 10312 3430 10304 3357 10305
TIME...MOT...LOC 0526Z 358DEG 40KT 3372 10323 3346 10400 3349 10485
GuyerDrought, Northwest Plateau
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Northwest Plateau forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.045, -108.291 (the zone’s center; the record gives no point)
Severe to extreme drought conditions from July 2020 continued in August.
Drought, West Central Plateau
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- West Central Plateau forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.803, -108.222 (the zone’s center; the record gives no point)
Severe drought conditions from July 2020 worsened to extreme drought in August.
Drought, Northwest Highlands
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Northwest Highlands forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.072, -107.535 (the zone’s center; the record gives no point)
Extreme drought conditions from July 2020 continued in August.
Drought, Far Northwest Highlands
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Far Northwest Highlands forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.236, -107.293 (the zone’s center; the record gives no point)
Extreme drought conditions from July 2020 continued in August.
Drought, Far Northeast Highlands
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Far Northeast Highlands forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.308, -104.796 (the zone’s center; the record gives no point)
Extreme drought conditions from July 2020 continued in August.
Drought, Union County
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Union County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.482, -103.471 (the zone’s center; the record gives no point)
Severe to extreme drought conditions from July 2020 continued in August.
Drought, Tusas Mountains Including Chama
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Tusas Mountains Including Chama forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.544, -106.162 (the zone’s center; the record gives no point)
Extreme drought conditions from July 2020 continued in August.
Drought, Upper Rio Grande Valley
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Upper Rio Grande Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.544, -106.162 (the zone’s center; the record gives no point)
Severe to extreme drought conditions from July 2020 continued in August.
Drought, Northern Sangre de Cristo Mountains
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Northern Sangre de Cristo Mountains forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.592, -105.139 (the zone’s center; the record gives no point)
Extreme drought conditions from July 2020 continued in August.
Drought, East Slopes Sangre de Cristo Mountains
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- East Slopes Sangre de Cristo Mountains forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.032, -104.803 (the zone’s center; the record gives no point)
Severe to extreme drought conditions from July 2020 continued in August.
Drought, Johnson and Bartlett Mesas Including Raton Pass
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Johnson and Bartlett Mesas Including Raton Pass forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.544, -104.059 (the zone’s center; the record gives no point)
Severe to extreme drought conditions from July 2020 continued in August.
Drought, Jemez Mountains
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Jemez Mountains forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.023, -106.622 (the zone’s center; the record gives no point)
Severe drought conditions from July 2020 continued in August.
Drought, Southern Sangre de Cristo Mountains
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Southern Sangre de Cristo Mountains forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.115, -105.451 (the zone’s center; the record gives no point)
Severe to extreme drought conditions from July 2020 continued in August.
Drought, Espanola Valley
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Espanola Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.198, -106.100 (the zone’s center; the record gives no point)
Severe drought conditions from July 2020 continued in August.
Drought, Harding County
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Harding County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.858, -103.820 (the zone’s center; the record gives no point)
Severe drought conditions from July 2020 continued in August.
Drought, Eastern San Miguel County
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Eastern San Miguel County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.480, -104.816 (the zone’s center; the record gives no point)
Severe drought conditions from July 2020 continued in August.
Drought, Northeast Highlands
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Northeast Highlands forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.480, -104.816 (the zone’s center; the record gives no point)
Severe drought conditions from July 2020 continued in August.
Drought, Quay County
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Quay County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.104, -103.550 (the zone’s center; the record gives no point)
Severe drought conditions from July 2020 continued in August.
Drought, Guadalupe County
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Guadalupe County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.863, -104.791 (the zone’s center; the record gives no point)
Severe drought conditions from July 2020 continued in August.
Drought, De Baca County
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- De Baca County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.342, -104.412 (the zone’s center; the record gives no point)
Severe to extreme drought conditions from July 2020 continued in August.
Drought, Curry County
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Curry County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.574, -103.347 (the zone’s center; the record gives no point)
Severe drought conditions from July 2020 continued in August.
Drought, Roosevelt County
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Roosevelt County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.021, -103.480 (the zone’s center; the record gives no point)
Severe drought conditions from July 2020 continued in August.
Drought, Chaves County Plains
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Chaves County Plains forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.363, -104.467 (the zone’s center; the record gives no point)
Severe to extreme drought conditions from July 2020 continued in August.
Drought, Glorieta Mesa Including Glorieta Pass
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Glorieta Mesa Including Glorieta Pass forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.494, -105.396 (the zone’s center; the record gives no point)
Severe drought conditions from July 2020 continued in August.
Drought, Santa Fe Metro Area
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Santa Fe Metro Area forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.416, -106.504 (the zone’s center; the record gives no point)
Severe drought conditions from July 2020 continued in August.
Drought, Sandia/Manzano Mountains Including Edgewood
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Sandia/Manzano Mountains Including Edgewood forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.121, -106.434 (the zone’s center; the record gives no point)
Severe drought conditions from July 2020 continued in August.
Drought, Estancia Valley
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Estancia Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.066, -106.166 (the zone’s center; the record gives no point)
Severe drought conditions from July 2020 continued in August.
Drought, Central Highlands
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Central Highlands forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.209, -105.548 (the zone’s center; the record gives no point)
Severe drought conditions from July 2020 continued in August.
Drought, Chuska Mountains
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Chuska Mountains forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.045, -108.291 (the zone’s center; the record gives no point)
Severe drought conditions developed across the Chuska Mountains during August 2020. Below normal precipitation amounts set the stage for deteriorating drought conditions.
Drought, Southwest Mountains
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Southwest Mountains forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.961, -107.667 (the zone’s center; the record gives no point)
Severe to extreme drought conditions developed across the area during August 2020. Below normal precipitation amounts set the stage for deteriorating drought conditions.
Drought, San Francisco River Valley
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- San Francisco River Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.915, -108.405 (the zone’s center; the record gives no point)
Severe to extreme drought conditions developed across the area during August 2020. Below normal precipitation amounts set the stage for deteriorating drought conditions.
Drought, Middle Rio Grande Valley/Albuquerque Metro Area
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Middle Rio Grande Valley/Albuquerque Metro Area forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.002, -106.839 (the zone’s center; the record gives no point)
Severe drought conditions developed across the area during August 2020. Below normal precipitation amounts set the stage for deteriorating drought conditions.
Drought, Eastern Lincoln County
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Eastern Lincoln County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.745, -105.459 (the zone’s center; the record gives no point)
Severe to extreme drought conditions developed across eastern Lincoln County during August 2020. Below normal precipitation amounts set the stage for deteriorating drought conditions.
Drought, Southwest Chaves County
- When
- August 1, 12:00 AM MST to August 31, 11:59 PM MST
- Where
- Southwest Chaves County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.363, -104.467 (the zone’s center; the record gives no point)
Severe to extreme drought conditions developed across southwest Chaves County during August 2020. Below normal precipitation amounts set the stage for deteriorating drought conditions.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, August 1 to 6, 202040 deaths · 34 events
- Drought in Iowa, August 1 to 31, 2020$7.7 million · 7 events
- Wildfire in Washington, August 1 to 5, 2020$450,000 · 3 events
- Drought in South Dakota, August 1 to 31, 2020$270,000 · 1 event
- Damaging Winds in West Virginia, August 1, 2020$113,000 · 55 kt wind · 3 events
- Damaging Winds in Maryland, August 1, 2020$110,000 · 60 kt wind · 2 events
- Damaging Winds in West Virginia, August 1, 2020$24,000 · 50 kt wind · 12 events
- Flash Flood and Hail in Mississippi, August 1 to 2, 2020$31,000 · 2 in hail · 4 events
- Flash Flooding and Flooding in Texas, August 1 to 8, 2020$25,000 · 52 kt wind · 8 events
- Drought in Colorado, August 1 to 31, 202021 events
- Drought in Iowa, August 1 to 31, 202017 events
- Drought in Texas, August 1 to 31, 202015 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 908382, 908383, 908384, 908385, 908386, 908387, 908388, 908389, 908390, 908391, 908392, 908393, 908394, 908395, 908396, 908397, 908398, 908399, 908400, 908401, 908402, 908403, 908404, 908405, 908406, 908407, 908408, 908409, 908410, 908411, 908412, 908413, 908414, 908415.